Common "Methamphetamine" queries answered by top doctors | iCliniq

Methamphetamine

Methamphetamine is a psychostimulant that falls under the amphetamine group of sympathomimetic amines. In the brain, it triggers the release of norepinephrine, dopamine, and serotonin, thus increasing alertness and energy. It is used in the treatment of attention deficit hyperactive disorder. Methamphetamine is considered a highly addictive drug; hence it is a scheduled drug in most countries.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Does meth smoking cause stomach problems?

Query: Dear Doctor, I am a regular meth smoker. I get really bad stomach pain, vomiting almost with any food, and feel lumps in stomach. What should I do? How does smoking meth affect stomach? Does smoking meth cause gastritis?    Read Full »


Dr. Divakara. P

Answer: Hi, Welcome to icliniq.com. Methamphetamine is a stimulant. Excessive brain stimulation causes hyperactivity of muscles. Because of this, hyperactive muscles can go into spasms and that is the reason you are getting vomiting and feeling lumps. My advise is stay hydrated, drink plenty of water, take...  Read Full »

My husband has injected Meth incorrectly. Please help.

Query: Hello doctor,My husband is 36 years old. He is fit and healthy and rarely gets sick. But he is a Meth addict. He missed the vein when injecting in the top part of his wrist. The injection site looks like a small ant bite. It formed a water blister that he popped and put Neosporin on. But his hand is...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. This looks like cellulitis (attachment removed to protect patient identity), it is an infection of subcutaneous tissue. He needs antibiotics and a blood test. Convince him to visit. He will need a hemogram test, and blood culture to look for the extent of infection. ...  Read Full »

My mother-in-law is dealing with mental health issues. Please help.

Query: Hello doctor,My mother-in-law, whom I have known for five years, seems to have mental health issues, but I am struggling to figure out what personality disorders she might have. Basically, she acts like she cares about others, but she mainly seeks praise and exaggerates her achievements. Additionall...  Read Full »


Dr. Parth Nagda

Answer: Hello,Welcome to icliniq.com.From what you have described, it appears to align with a cluster B personality disorder, possibly either histrionic personality disorder or narcissistic personality disorder. Histrionic individuals often seek attention in inappropriate ways. They tend to be overly emotio...  Read Full »

Can Meth in the system affect my forthcoming surgery?

Query: Hello doctor, I am a male, 6 feet and 150 lbs. I am not on any medication. I have a surgery in five hours and I have meth in my system taken about five hours earlier. Should I cancel the surgery or go to the surgery and tell the doctor?   Read Full »


Dr. Manu Kumar

Answer: Hello, Welcome to icliniq.com. The first thing to do is to share this information with your doctor. He will be a better person to decide whether to postpone the surgery or not. If it is not an emergency or an urgent surgery, I would advise my patients to postpone it till the meth is out of the syste...  Read Full »

I am a 25-year-old female experiencing unusual symptoms like increased heart rate after substance intake. Why?

Query: Hello doctor,I am a 25-year-old female who is 6 feet tall and weighs 260 pounds. I have severe anxiety and paranoia as a consequence of my use of meth. I am not in pain or anything, but I am quite worried. My pulse rate is 130 bpm, and my blood pressure is 160/80 mmHg, according to my wrist monitor....  Read Full »


Dr. Amiya Kumar Chattopadhyay

Answer: Hello, Welcome to icliniq.com. Aspirin (thrombolytic) has no effect on heart rate. It is pointless to take it. You should avoid using substances like cocaine, which are hazardous for your heart and raise your blood pressure and heart rate. As a solution to your problem, I recommend that you take a s...  Read Full »

My penis has become smaller after quiting stimulants. Will it come back to its original size?

Query: Hello doctor, I used to use Methamphetamine, Speed, and other stimulants regularly for around five years. I am now 11 months clean and my penis has not returned to normal size. It is noticeably smaller. I am getting erections as usual and enjoying a clean sex life but will my penis return to its no...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. How old are you?  Read Full »

I stopped using crystal meth for 12 hours. I now have weakness, a headache, and red, hot skin. Should I be worried?

Query: Hello doctor,I am a little embarrassed but I am a user of ice. It has been 12 hours since I have had any. My skin has become hot and red in some areas, but some areas are cold. I am feeling weak and I have a headache. I am breathing hard right now. Should I be worried about this?Thank you.  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: HI, Welcome to icliniq.com. I can understand your concern. ICE (Crystal Methamphetamine) is a potent vasoconstrictor and a highly addictive drug. It can cause severe hypertension, stroke, heart attack, kidney failure, blindness, etc. In the long run, it can cause the destruction of teeth and weak...  Read Full »

Can Methamphetamine harm a newborn's life?

Query: Hello doctor, A 2-month-old infant died, and the tissue sample showed a trace of Methamphetamine. In addition, the mother tested positive for Methamphetamine two weeks before giving birth. Could the trace of Methamphetamine in the infant come from the mother's usage during the end of pregnancy? Ki...  Read Full »


Dr. Singh Smrita

Answer: Hello, Welcome to icliniq.com. I understand your concern. Yes, that could be a possibility. Methamphetamine is a fast-acting stimulant that does not stay in the body for long. It has a plasma half-life of 12 to 34 hours. This means that it takes 12 to 34 hours for the amount of Methamphetamine in ...  Read Full »

Can fatty liver caused by prolonged use of Methamphetamine be reversed?

Query: Hi doctor,I was using Methamphetamine for several years. I went to a doctor and had an MRI to find out I have fatty liver, and it is enlarged. I did not have signs of scarring or anything else. I stopped using and started taking care of myself for two or three weeks. Now I went back in, and they did...  Read Full »


Dr. Utkarsh Sharma

Answer: Hello, Welcome to icliniq.com. Methamphetamine is indeed toxic to the liver. Fatty liver is the initial response of the liver to the insult caused. If it is not controlled, then it can progress to steatosis and eventually cirrhosis (scarring). The good news is that the regenerative capacity...  Read Full »

Is it necessary to quit using meth if I found out I was pregnant?

Query: Hello doctor, I have secondary dysmenorrhea and have miscarried twice before finding out this time I was pregnant. I have been using meth now. I feel bad and think I am a horrible person. I want to wean off the drug, but part of me is wondering if I quit both times I found out, this time I still use...  Read Full »


Dr. Uzma Arqam

Answer: Hello, Welcome to icliniq.com. All these drugs such as cocaine, alcohol, methamphetamine have their psychosocial side effect as well as harmful long-term effects on the body. They are just temporary anxiety relieving drugs, not only directly affect brain, bones, reproductive system, mental and phy...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.